Wyoming, 2005

Damaging Wind in Wyoming, August 25, 2005

August 25, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 25, 12:00 PM MST, 6 hours 31 minutes earlier.

Area forecast discussion, Aug 25, 12:00 PM MST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT THU AUG 25 2005

.SHORT TERM...TNGT AND FRI...BAND OF PCPN OVER SE WY SHOULD CONTINUE
E INTO SRN PART OF PNHNDL THRU EARLY THIS EVENG...AND WITH BETTER
DEWPOINTS LURKING JUST E OF CYS...EXPECT STORMS TO INTENSIFY WITH A
WATCH POSSIBLE.  LAGGING VORT MAX OVER ID WILL SWING INTO REGION
LATER TDA INTO TNGT...WITH MAIN PCPN FOCUS SHIFTG INTO WRN/NRN SXNS
THIS EVENING AS THIS FTR APPRCHS...WITH PCPN LINGERING PAST MIDNIGHT.
THERE MAY BE SOME MORNING SHOWERS IN THE PNHNDL...BUT BY FRI AFTN
MOST PCPN CHCS WILL BE NIL.  FRONT HAS STALLED OUT OVER SE WY...AND
WILL PROBABLLY LIFT NWD A LTL AS AFTN PROGRESSES...AS SFC LOW FORMS
IN E CNTRL WY IN ASSOCTN WITH THE APPRCHG UPR FTR.  REINFORCING
SURGE OF COOL AIR MOVES THRU LATE TNGT INTO EARLY FRI MRNG...WITH A
BAND OF LOWER CLDS LKLY IN THE NRLY UPSLP FLOW.  TEMPS TO RECOVER
SLOWLY ON FRI...BUT SHOULD WARM NICELY TO NEAR GNDNC VALUES IN THE
AFTERNOON WITH SOME SUN.

.LONG TERM...FAIRLY PROGRESSIVE PATTERN FOR THIS TIME OF YEAR OVER
THE WESTERN PART OF THE NATION.  DURING THIS PORTION OF THE
FORECAST SEVERAL SIGNIFICANT SHORTWAVE TROUGHS MOVE ACROSS THE
NORTHWEST AND NORTH CENTRAL PART OF THE COUNTRY.  MOST OF THE
ENERGY WILL BE WELL TO THE NORTH OF THE CWA.  THE INITIAL FEATURE
WILL MOVE TO OUR NORTH MONDAY AFTERNOON AND MONDAY NIGHT.  PRIOR
TO THAT TIME...A SHORTWAVE RIDGE ALOFT BUILDS OVER THE ROCKIES AND
SO THE WEEKEND LOOKS TO BE DRY AND WARM.  MODELS DIFFER ON TIMING OF
THE INITIAL SHORTWAVE TROUGH FOR MONDAY NIGHT AND TUESDAY MORNING.
THE NAM IS FASTER THAN THE GFS...WITH THE GFS TREND BEING SLOWER
FROM THE 06Z TO THE 12Z RUN.  OTHER MODELS SUPPORT THE SLIGHTLY
SLOWER TIMING WITH THE EXCEPTION OF THE 00Z CANADIAN.  WILL CONTINUE
TO LEAN TOWARD THE GFS FOR THIS FORECAST.  A COLD FRONT IS PUSHED
THROUGH THE CWA BY THE SHORTWAVE TROUGH...WHICH IS MONDAY NIGHT PER
THE GFS.  WITH MOST THE DYNAMICS AND MOISTURE NORTH OF THE CWA...
WILL LIKELY LEAVE MONDAY AND TUESDAY DRY.  THE NEXT SHORTWAVE TROUGH
MOVES TO OUR NORTH WEDNESDAY AND PUSHES ANOTHER COLD FRONT ACROSS
THE CWA LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.  THE SCENARIO
IS SIMILAR WITH THE ATMOSPHERE FAIRLY DRY AND SO WILL LEAVE WEDNESDAY
AND THURSDAY DRY AS WELL.  TEMPERATURES WILL BE NEAR SEASONAL WITH
THE EXCEPTION OF COOLER DAYS AFTER FRONTAL PASSAGES...TUESDAY AND
POSSIBLY THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Aug 25, 8:45 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT THU AUG 25 2005

WYZ059-061>066-261130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
945 AM MDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE
ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST WYOMING TODAY.
A FEW OF THE STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND
PERHAPS SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ060-067>070-261130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
945 AM MDT THU AUG 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE
EVENING HOURS. A FEW OF THE STORMS COULD BE QUITE STRONG WITH GUSTY
WINDS...BRIEF HEAVY RAIN AND HAIL...ESPECIALLY ALONG AND NORTH OF
THE PLATTE RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Aug 25, 12:59 PM MST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT THU AUG 25 2005

NEZ001>003-019>021-054>055-260300-
BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-
SIOUX-
159 PM MDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
744 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES

IN THE WESTERN NEBRASKA PANHANDLE

BANNER... BOX BUTTE... CHEYENNE...
DAWES... KIMBALL... MORRILL...
SCOTTS BLUFF... SIOUX...

THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT...
CHADRON...GERING...HARRISBURG...HARRISON...KIMBALL...
SCOTTSBLUFF AND SIDNEY.

WEILAND

The radar

The Rapid City radar (KUDX), 161 km away, was scanning. The volume nearest the first event began at 01:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Niobrara

When
August 25, 6:31 PM MST to 6:32 PM MST
Where
Niobrara County, 12 mi SSE of Redbird
Measured
57 kt (66 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.083, -104.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465327.